Alert archive / Missouri / Freeze Warnings in 2012
Freeze Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Oct 26, 2012, 3:15 AM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 27, 2012, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2012, 3:15 AM CDT (08:15 UTC)
- In effect from
- Oct 27, 2012, 4:00 AM CDT
- Expired
- Oct 27, 2012, 9:04 AM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 28 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880 WWUS73 KSGF 260815 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 AM CDT FRI OCT 26 2012 ...FREEZING TEMPERATURES AND FROST EXPECTED... .COOL TEMPERATURES WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS CANADIAN HIGH PRESSURE SETTLES INTO THE AREA. MUCH OF THE REGION WILL EXPERIENCE FREEZING TEMPERATURES LATE TONIGHT INTO EARLY SATURDAY MORNING...AND ANOTHER BOUT OF FREEZING TEMPERATURES IS EXPECTED SATURDAY NIGHT AND EARLY SUNDAY MORNING. A FREEZE WARNING HAS BEEN ISSUED FOR ALL BUT EXTREME SOUTH CENTRAL MISSOURI TONIGHT...AND THE FREEZE WATCH CONTINUES FOR THE ENTIRETY OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS FOR SATURDAY NIGHT. MOZ097-098-106-262115- /O.CAN.KSGF.FZ.A.0001.121027T0900Z-121027T1400Z/ /O.CON.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/ HOWELL-SHANNON-OREGON- INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE... THAYER...ALTON 315 AM CDT FRI OCT 26 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TIMING AND AREAS AFFECTED...A FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING FOR HOWELL...SHANNON AND OREGON COUNTIES IN SOUTH CENTRAL MISSOURI. * TEMPERATURE...LOW TEMPERATURES SATURDAY NIGHT AND EARLY SUNDAY MORNING WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-262115- /O.UPG.KSGF.FZ.A.0001.121027T0900Z-121027T1400Z/ /O.NEW.KSGF.FZ.W.0003.121027T0900Z-121027T1400Z/ /O.CON.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA 315 AM CDT FRI OCT 26 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY. * TIMING AND AREAS AFFECTED...A FREEZING WARNING IS IN EFFECT FOR SOUTHEASTERN KANSAS AND ALL BUT EXTREME SOUTH CENTRAL MISSOURI FOR TONIGHT AND EARLY SATURDAY MORNING. A FREEZE WATCH THEN CONTINUES FOR ALL OF SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS FOR LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM THE UPPER 20S TO AROUND FREEZING. * IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BOXELL
4 follow-up statements
328 WWUS73 KSGF 261923 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 223 PM CDT FRI OCT 26 2012 ...FREEZING TEMPERATURES AND FROST EXPECTED... .COOL TEMPERATURES WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS CANADIAN HIGH PRESSURE SETTLES INTO THE AREA. MUCH OF THE REGION WILL EXPERIENCE FREEZING TEMPERATURES LATE TONIGHT INTO EARLY SATURDAY MORNING...AND ANOTHER BOUT OF FREEZING TEMPERATURES IS EXPECTED SATURDAY NIGHT AND EARLY SUNDAY MORNING. A FREEZE WARNING HAS BEEN ISSUED FOR ALL BUT EXTREME SOUTH CENTRAL MISSOURI TONIGHT...AND THE FREEZE WATCH CONTINUES FOR THE ENTIRETY OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS FOR SATURDAY NIGHT. KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-271200- /O.CON.KSGF.FZ.W.0003.121027T0900Z-121027T1400Z/ /O.CON.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA 223 PM CDT FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TIMING AND AREAS AFFECTED...A FREEZING WARNING IS IN EFFECT FOR SOUTHEASTERN KANSAS AND ALL BUT EXTREME SOUTH CENTRAL MISSOURI FOR TONIGHT AND EARLY SATURDAY MORNING. A FREEZE WATCH THEN CONTINUES FOR ALL OF SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS FOR LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM THE UPPER 20S TO AROUND FREEZING. * IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ097-098-106-271200- /O.CON.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/ HOWELL-SHANNON-OREGON- INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE... THAYER...ALTON 223 PM CDT FRI OCT 26 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TIMING AND AREAS AFFECTED...A FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING FOR HOWELL... SHANNON AND OREGON COUNTIES IN SOUTH CENTRAL MISSOURI. * TEMPERATURE...LOW TEMPERATURES SATURDAY NIGHT AND EARLY SUNDAY MORNING WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LINDENBERG
491 WWUS73 KSGF 270240 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 940 PM CDT FRI OCT 26 2012 ...FREEZING TEMPERATURES AND FROST EXPECTED... .THE COLDEST AIR MASS OF THE SEASON WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS CANADIAN HIGH PRESSURE SETTLES INTO THE AREA. MUCH OF THE REGION WILL EXPERIENCE FREEZING TEMPERATURES LATE TONIGHT INTO EARLY SATURDAY MORNING...AND ANOTHER BOUT OF FREEZING TEMPERATURES IS EXPECTED SATURDAY NIGHT AND EARLY SUNDAY MORNING. A FREEZE WARNING HAS BEEN ISSUED FOR ALL BUT EXTREME SOUTH CENTRAL MISSOURI TONIGHT...AND THE FREEZE WATCH CONTINUES FOR THE ENTIRETY OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS FOR SATURDAY NIGHT. KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-271200- /O.CON.KSGF.FZ.W.0003.121027T0900Z-121027T1400Z/ /O.CON.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA 940 PM CDT FRI OCT 26 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * SHORT TERM TRENDS...TEMPERATURES WILL FALL TO NEAR OR BELOW FREEZING BETWEEN MIDNIGHT AND 3 AM...AND REMAIN BELOW FREEZING UNTIL AFTER SUNRISE SATURDAY MORNING. * TIMING AND AREAS AFFECTED...A FREEZING WARNING IS IN EFFECT FOR SOUTHEASTERN KANSAS AND ALL BUT EXTREME SOUTH CENTRAL MISSOURI FOR TONIGHT AND EARLY SATURDAY MORNING. A FREEZE WATCH CONTINUES FOR ALL OF SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS FOR LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO AROUND FREEZING. * IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ097-098-106-271200- /O.CON.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/ HOWELL-SHANNON-OREGON- INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE... THAYER...ALTON 940 PM CDT FRI OCT 26 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * SHORT TERM TRENDS...WHILE A HARD FREEZE IS NOT EXPECTED TONIGHT PATCHY FROST CAN BE EXPECTED TOWARD MORNING AS LOW TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. * TIMING AND AREAS AFFECTED...A FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING FOR HOWELL...SHANNON AND OREGON COUNTIES IN SOUTH CENTRAL MISSOURI. * TEMPERATURE...LOW TEMPERATURES SATURDAY NIGHT AND EARLY SUNDAY MORNING WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FOSTER
763 WWUS73 KSGF 270739 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 239 AM CDT SAT OCT 27 2012 ...FREEZING TEMPERATURES AND FROST EXPECTED... .THE COLDEST AIR MASS OF THE SEASON WILL CONTINUE ACROSS THE REGION THIS WEEKEND AS CANADIAN HIGH PRESSURE SETTLES INTO THE AREA. LOW TEMPERATURES HAVE DIPPED TO OR BELOW FREEZING IN MANY PLACES THIS MORNING. AN ADDITIONAL PERIOD OF BELOW FREEZING TEMPERATURES IS EXPECTED TONIGHT AND EARLY SUNDAY MORNING. A FREEZE WARNING CONTINUES THROUGH 9 AM THIS MORNING...AND WILL BE IN EFFECT ONCE AGAIN FROM LATE TONIGHT THROUGH SUNDAY MORNING. KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-271945- /O.UPG.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/ /O.NEW.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/ /O.CON.KSGF.FZ.W.0003.121027T0900Z-121027T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA 239 AM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING ALSO CONTINUES EARLY THIS MORNING UNTIL 9 AM. * SHORT TERM TRENDS...TEMPERATURES HAVE FALLEN TO OR BELOW FREEZING THIS MORNING...AND WILL SLOWLY WARM THROUGH THE 30S AFTER SUNRISE. AN ADDITIONAL PERIOD OF BELOW FREEZING TEMPERATURES IS EXPECTED TONIGHT AND EARLY SUNDAY. * TIMING AND AREAS AFFECTED...A FREEZE WARNING IS IN EFFECT FOR SOUTHEASTERN KANSAS AND ALL BUT EXTREME SOUTH CENTRAL MISSOURI UNTIL 9 AM THIS MORNING. THE FREEZE WARNING WILL THEN BE IN EFFECT FOR ALL OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL RANGE FROM THE MIDDLE 20S TO AROUND FREEZING. * IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ097-098-106-271945- /O.UPG.KSGF.FZ.A.0002.121028T0900Z-121028T1400Z/ /O.NEW.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/ HOWELL-SHANNON-OREGON- INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE... THAYER...ALTON 239 AM CDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING AND AREAS AFFECTED...A FREEZE WARNING IS IN EFFECT FOR ALL OF THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING. * TEMPERATURE...LOW TEMPERATURES SATURDAY NIGHT AND EARLY SUNDAY MORNING WILL BOTTOM OUT IN THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...THE EXPECTED FROST AND FREEZING TEMPERATURES MAY KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BOXELL
154 WWUS73 KSGF 271404 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 904 AM CDT SAT OCT 27 2012 ...FREEZE WARNING EXPIRED...BUT IN EFFECT AGAIN TONIGHT... .THE FREEZE WARNING FOR THIS MORNING HAS EXPIRED...BUT WILL GO INTO EFFECT AGAIN TONIGHT. TEMPERATURES WILL GRADUALLY WARM INTO THE LOWER 50S THIS AFTERNOON. HOWEVER...A COLD AND DRY AIRMASS HAS BECOME WELL ESTABLISHED ACROSS THE OZARKS. THEREFORE...SUNSET WILL CAUSE TEMPERATURES TO QUICKLY PLUMMET DOWN INTO THE 20S TONIGHT. A KILLING FREEZE IS EXPECTED FOR THE ENTIRE SOUTHEAST KANSAS...AND MISSOURI OZARKS REGION TONIGHT. KSZ073-097-101-MOZ055>058-066>071-077>083-088>096-101>105-280215- /O.CAN.KSGF.FZ.W.0003.000000T0000Z-121027T1400Z/ /O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-MCDONALD-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...ANDERSON...PINEVILLE...MONETT...CASSVILLE... KIMBERLING CITY...GALENA...BRANSON...FORSYTH...GAINESVILLE... THEODOSIA 904 AM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE FREEZE WARNING. * TIMING AND AREAS AFFECTED...THE FREEZE WARNING HAS EXPIRED...HOWEVER...IS IN EFFECT AGAIN TONIGHT FOR THE ENTIRE SOUTHEAST KANSAS AND MISSOURI OZARKS REGION. * TEMPERATURE...TEMPERATURES TONIGHT WILL FALL WELL INTO THE 20S TONIGHT. * IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ097-098-106-280215- /O.CON.KSGF.FZ.W.0004.121028T0900Z-121028T1400Z/ HOWELL-SHANNON-OREGON- INCLUDING THE CITIES OF...WEST PLAINS...WINONA...EMINENCE... THAYER...ALTON 904 AM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... * TIMING AND AREAS AFFECTED...THE FREEZE WARNING HAS EXPIRED...HOWEVER...IS IN EFFECT AGAIN TONIGHT FOR THE ENTIRE SOUTHEAST KANSAS AND MISSOURI OZARKS REGION. * TEMPERATURE...TEMPERATURES TONIGHT WILL FALL WELL INTO THE 20S TONIGHT. * IMPACTS...A KILLING FREEZE WILL OCCUR TONIGHT. THE EXPECTED FROST AND FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS AND VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CRAMER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Oct 26, 2:03 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 26, 2:03 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
203 AM CDT FRI OCT 26 2012
.DISCUSSION...
A RATHER QUIET AND COOL FORECAST LOOKS TO BE IN STORE FOR THE REGION
OVER THE NEXT 7 DAYS OR SO. STRONG COLD AIR ADVECTION CONTINUES
THIS MORNING...AS BRISK NORTH WINDS USHER IN WHAT SHOULD BE MORNING
LOWS BOTTOMING OUT IN THE MID 30S. STRATUS HAS BEEN PERSISTENT SO
FAR DURING THE OVERNIGHT...BUT SHOULD BEGIN TO SCATTER OUT LATER
THIS MORNING AS A COMBINATION OF DRY AIR ADVECTION AND SUBSIDENCE
TAKES HOLD. TODAY'S HIGHS WILL REMAIN QUITE COOL...AS CONTINUED
NORTH WINDS KEEP READINGS FROM WARMING TOO MUCH DESPITE AFTERNOON
SUNSHINE. HIGHS IN THE LOW 50S SEEM REASONABLE...THOUGH A FEW SPOTS
ALONG THE SPINE OF THE PLATEAU MAY STRUGGLE TO GET OUT OF THE UPPER
40S.
HEADING INTO TONIGHT...THE SURFACE RIDGE AXIS WILL BEGIN TO SETTLE
SOUTH TOWARD THE AREA...ALLOWING WINDS TO FINALLY
SUBSIDE...ESPECIALLY TO THE WEST OF U.S. 63. JUST ABOUT THE ENTIRE
CWA...SAVE FOR THE FAR SOUTHEASTERN CORNER...SHOULD DROP INTO THE
UPPER 20S AND LOW 30S TONIGHT...AND THUS HAVE UPGRADED ALL BUT
HOWELL...SHANNON AND OREGON COUNTIES TO A FREEZE WARNING. WINDS MAY
STAY HIGH ENOUGH TO PRECLUDE FROST DEVELOPMENT IN SPOTS...BUT THE
COLD TEMPERATURES WILL STILL HAVE THE POTENTIAL TO DO DAMAGE TO ANY
SENSITIVE VEGETATION THAT IS STILL OUT THERE.
SIMILAR CONDITIONS CAN BE EXPECTED SATURDAY AND SUNDAY ACROSS THE
OZARKS...WITH HIGHS IN THE LOW 50S AREA WIDE AS HIGH PRESSURE
REMAINS IN CONTROL. OVERNIGHT LOWS SATURDAY NIGHT/SUNDAY MORNING LOOK TO
DROP TO OR BELOW FREEZING ONCE AGAIN...AND THUS WILL MAINTAIN THE
FREEZE WATCH FOR THAT TIME PERIOD. LOWS MAY VERY WELL REACH THE
FREEZING MARK IN A WIDESPREAD FASHION SUNDAY NIGHT/MONDAY
MORNING...BUT WILL WAIT TO SEE HOW THINGS PLAY OUT THE NEXT NIGHT OR
TWO BEFORE CONSIDERING ANY SORT OF HEADLINE. IF VEGETATION IS
PRETTY WELL TAKEN CARE OF THE NEXT COUPLE OF NIGHTS...THEN IT IS
POSSIBLE THAT FROST/FREEZE HEADLINES WILL BE ALLOWED TO BE
DROPPED.
THE MIDDLE AND EXTENDED PORTIONS OF THE FORECAST LOOK TO BE VERY
PLEASANT...ALBEIT COOL ACROSS THE REGION. WE SHOULD FIND OURSELVES
SITUATED IN NORTHWEST FLOW ALOFT AS "SANDY" RESULTS IN AN AMPLIFYING
BLOCKING PATTERN OVER THE CONUS. WHILE THE EAST COAST IS MIRED IN
WHAT COULD BE A VERY HIGH IMPACT STORM SYSTEM...WE SHOULD FIND
OURSELVES UNDER THE CONTROL OF PERSISTENT HIGH PRESSURE AT THE
SURFACE...RESULTING IN HIGHS IN THE 50S AND LOW 60S...AND LOWS IN
THE UPPER 30S AND LOW 40S FOR MOST OF NEXT WEEK. BOTH THE GFS AND
ECMWF HINT AT CHANCES OF RAIN HEADING INTO NEXT WEEKEND...BUT THAT
IS JUST BEYOND THE SCOPE OF THIS FORECAST FOR NOW.
BOXELL
&&
.AVIATION...
FOR THE 06Z TAFS...
PREVAILING MVFR CIGS WILL CONTINUE AT THE TERMINALS INTO THE
OVERNIGHT HOURS...ALONG WITH GUSTY NORTH WINDS. WINDS WILL SETTLE
A BIT LATER TONIGHT AT JLN...ALONG WITH A SCATTERING OUT OF
CIGS...BUT EXPECT LITTLE IMPROVEMENT FROM CURRENT OBS AT SGF AND
BBG. BY MID MORNING FRIDAY...CIGS WILL FINALLY CLEAR OUT AT ALL
LOCATIONS...WITH GUSTY NORTH WINDS CONTINUING INTO LATE AFTERNOON.
BOXELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
MOZ055>058-066>071-077>083-088>098-101>106.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
MOZ055>058-066>071-077>083-088>098-101>106.
KS...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
KSZ073-097-101.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
KSZ073-097-101.
&&Hazardous weather outlook, Oct 25, 8:13 PM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 813 PM CDT THU OCT 25 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 813 PM CDT THU OCT 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD CANADIAN AIR MASS WILL FILTER INTO THE REGION THIS WEEKEND. FROST AND A HARD FREEZE APPEAR LIKELY ACROSS MUCH OF THE OUTLOOK AREA FRIDAY NIGHT AND SATURDAY NIGHT...AND POSSIBLY AGAIN SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
Nearby
Freeze Warnings in Missouri, 2012Freeze Warnings in Kansas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.